Aa
A
A
Close
250701 tn?1320978365
bleeding after shot
Does anyone else have this problem? I have my syringe ready and I pop in the needle, I pull back and there is no blood, I push the medication in, but when I pull it out sometimes blood comes out. Am I doning something wrong??
Live, Love, Laugh
HondaPatches
Cancel
16 Answers
Page 1 of 1
264121 tn?1313033056
you mean blood comes out of the injection site?  That can happen anytime you inject yourself.  Put pressure on it and a bandaid.  I take it that you're worried you're hitting an artery or something.  I doubt seriously that you are.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Like Ala says, not to worry. Probably nicking a capillary or something which is no big deal.

If you really want to know if you're in a vein, etc (and this appears to rarely happen) -- some medical teams instruct you to pull back slightly on the syringe barrel before injecting. If you see red (blood that is) coming into the barrel, then you don't continue with the injection in that spot. That said, my NP told me not to bother to pull back -- same as many here have been told --  yet my doctor mentioned I should always pull back. Go figure.

I did end up pulling back, but only when I got enough confidence with the injection procedure. The trick in pulling back , if that's what you call it, is to anchor the barrel with one hand while pulling back with the other. If not, guess what, the whole needle pulls out. LOL. Anyway, would not try this at home unless you have been so instructed. And it you're using a RediPen, you can't do it anyway.

Be well,

-- Jim
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
250701 tn?1320978365
Yeah Thankx for answering. I pull back and there is no blool in the syringe. Just sometimes when I take the needle out blood comes out of the injection site, not a whole lot but still it's kinda scarey.
Live, Love, Laugh
HondaPatches
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
264121 tn?1313033056
Since epogen can be used IV also, I don't bother with a pullback when giving subq injections of it.  I don't know what the story is with the pegasys but I believe that it probably is not a disaster if it goes the IV route either.  In other words, I think there are patients with some disorders who are given interferon via IV.  With any drug that can be given IV I don't worry about the pull back on the injections so much I guess in that the worst thing that would happen is that the drug would be administered via a rather more direct route than intended if one did actually manage to accidentally inject into a vein.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
264121 tn?1313033056
And... just to further reassure you, I've been on epogen/procrit for four years and I've never managed to accidently hit a vein and send it IV.  

If this was an allergy injection, you'd need to be a lot more careful.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
232778 tn?1217450711
I find when I inject myself, I often bleed. But if my wife (who is a nurse) does it, I never bleed. I suspect technique has a lot to do with it, but not having given tens of thousands of injections in my life, I doubt I will evver be as good as my wife. Sorry, that probably isn't helpful I guess (unless you know a nurse to marry:-).

PS. we hated the redi-pen so much (failed many times with us, due to not mixing / bad batches) that we changed to the vial / mix yourself system. Far less stress, even if it requires an extra step.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am on 18/33 and have had one shot bleed.  I think I hit a little vein cuz it bruised more than normal.  Sometimes the needle pulls as I pull out of the skin.  Doesn't hurt - just looks strange.  But I tell ya, I have little paint-ball type bruise for what seem to be the last six shots.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
232778 tn?1217450711
I was having my wife inject behind my arm (as rash is no issue there), but all of a sudden, after about 30 odd weeks, I had about three injections of agonizing pain (even though not quite the same spot). Had to move to stomach now (thighs do not work well for me, as rash is forme too itchy with pants). Pain has gone, not sure I have confidence to go back to arm though. Probably overdid it in that spot I guess. Sometimes I get the paint ball bruise, sometimes not. Maybe you might want to try another location though, if you are not rotating already.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
264121 tn?1313033056
Oh man.  Forgot about that rash.  I got it the first week and it was so odd.  Just a bump here and there on my arms and then nothing.  So far anyway.  I am having huge RA symptoms.  Its getting so that I can hardly type (and my computer is my favorite pastime now that I'm in bed more).  Oh well.

I do my shots so far in my stomach and I trade out sides of stomach and areas and use my thighs too for the epogen.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
232778 tn?1217450711
It could be worse re injections. I know a guy with MS who has been injecting (few side effects though) every day for 5 years now. His skin has petrified in most injection sites. I'll take some pain / rash rather than that I guess (I am a sad fellow sometimes, making myself happy that other people are in more misery:-).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
264121 tn?1313033056
well, i think you're just saying...  You and I maybe shouldn't feel so bad because it could be worse.  And it definitely could be.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yeah I move all around the stomach.   The paint ball bruises are much more manageable when they are all spread around.  rash not too bad with me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
sorry to hear about RA - assume that is Rheumatoid Arthritis (RA).  Can't spell it, but I've had it all my life - manageable tho.  But due to my RA we started out pegasys at 1/4 then 3/4 then full dose.  The tx really affected it only initially thank goodness.  They are really watching the symptoms on me.  Advil helps me
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
264121 tn?1313033056
I tried advil.  Went straight to lortab because I'm a wuss and the advil just did not do it for me.  lol
I can deal with these sides though, so far, anway..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233616 tn?1312790796
just relax, you are bound to bleed a little more and buise easier at first. Mainly it's from moving the needle around as you try to inject, pull back etc. even the pens are awquard at least for me, I have more trouble keeping those needles still while pushing the button than the regular syringe.

try making sure your meds are good and warmed up...this will make the sysringe work better, and the plunger....also less stinging, and less meds coming up out of the pucture site, whereas when cold, they do tend to do that some.  you are 98 degrees the fridge is 40....makes sense cold expands....so let it warm up to body temp before using it. a few minutes at least.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
150807 tn?1194958915
I have alot of blood come out after the shot, never use to till the last few shots. The shots never did hurt till now, dont know why....only place i do them is in my legs to i'm scared to do it anywhere else.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
317787 tn?1473362051
Blank
Dee1956 Meegy 172 days!! Coincidenc... Comment
Dec 01
406584 tn?1399591666
Blank
10356 commented on stilltrying1965's status
Dec 01
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources